MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 01/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with ventral hernia thereby underwent repair with the implant of sepramesh ip (device #1).(no operative notes were provided).(b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device #2).Per operative notes, ¿the anterior wall was cleared of adhesions.The hernia sac was excised.Then a ventralex mesh (device #2) was placed flat and up against the abdominal wall using sutures and staples.¿ (note: there was no visualization/mention of sepramesh ip (device #1)).(b)(6) 2016 - patient was diagnosed with recurrent ventral hernia and adhesions thereby underwent repair with removal of sepramesh ip (device #1) and ventralex mesh (device #2) and implant of bard flat mesh (device #3).(no operative notes were provided).(b)(6) 2018 - patient was diagnosed with symptomatic ventral hernia with incarceration and bowel obstruction thereby underwent open repair with implant of polypropylene mesh.Per operative notes, ¿hernia defect identified at the umbilicus and loop of bowel remaining incarcerated.Bowel loop was dissected free from peritoneum.Serosal tears were closed.A polypropylene patch was fashioned to size and placed over the defect and secured with sutures.¿ (there was no visualization/mention of bard flat mesh (device #3)).Attorney alleged that the patient had adhesions, bowel/intestinal obstruction, hernia recurrence, mesh migration, mesh shrinkage, pain & suffering.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 year 4 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence and bowel obstruction thereby underwent hernia repair.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the date of manufacturing (15-jan-2016) is considered to be a best estimate.This emdr represents bard flat mesh (device #3).An additional supplemental emdr was submitted to represent sepramesh ip (device #1) and an additional emdr was submitted to represent mesh ¿ ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20863207
Report Number1213643-2024-094843
Device Sequence Number8905140
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)201228(10)HUAN0034
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number0112720
Device Lot NumberHUAN0034
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight121 KG